MAUDE Adverse Event Report: STRYKER NEUROVASCULAR CORK TARGET HELICAL NANO 1.5MM X 4CM; DEVICE, NEUROVASCULAR EMBOLIZATION

STRYKER NEUROVASCULAR CORK TARGET HELICAL NANO 1.5MM X 4CM; DEVICE, NEUROVASCULAR EMBOLIZATION
Model Number M0035431540
Medical Device Problem Code Premature Separation (4045)
Health Effect - Clinical Code No Consequences Or Impact To Patient (2199)
Date of Event 03/25/2020
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
This is 2 of 2 reports.The device is not available to the manufacturer.
 
Event or Problem Description
It was reported that during the procedure the subject coil was noted to be stretched and had prematurely detached during use.The physician replaced with another of the same device and completed the procedure successfully.The patient was stable and no clinical consequences were reported to the patient due to this event.
 
Additional Manufacturer Narrative
H4 manufacturing date ¿ added d4 expiration date - added due to the automated mes system there are controls in the manufacturing process to ensure the product met specifications upon release.The subject device is not available; therefore, functional testing as well as physical analysis cannot be performed.The reported event is covered in the device directions for use (dfu).As well, the risk of the reported event is documented in the risk documentation and there are current controls to mitigate the risk of the as reported event.Additional information provided by the customer indicated that no issues were noted to the coil when it was inspected prior to use.While there are a number of potential causes for the reported issue, because review of available information failed to identify a definitive cause and the device was not returned for analysis, a cause of undeterminable will be assigned to the reported complaint.
 
Event or Problem Description
 
Additional Manufacturer Narrative
B5 - executive summary ¿ not applicable.D9/h3 - product available to stryker ¿ updated.D9 - returned to manufacturer on ¿ updated.H1 - h1 type of reportable event - not applicable.H1 - summary report / number of events - updated.H2 - follow-up type - updated.H3 device evaluated by mfg ¿ updated.H3 summary attached - updated.Due to the automated mes system there are controls in the manufacturing process to ensure the product met specifications upon release.Device was returned for analysis within a dispenser coil in the introducer sheath and product lot number was confirmed from the packaging label.During visual inspection, it was noted that subject delivery wire and proximal contact wire were intact.The subject coil was also noted to be kinked/bent and stretched with the suture intact.The detachment zone was also seen to be intact.Functional tests could not be performed as the coil was stretched and kinked.The reported event is covered in the device directions for use (dfu).As well, the risk of the reported event is documented in the risk documentation and there are current controls to mitigate the risk of the as reported event.Information provided by the customer indicated that the device was confirmed to be in good condition prior to use.The main coil was still attached upon return, therefore the as reported event of main coil prematurely detached/separated during use was not confirmed.The main coil was seen to be kinked bent and stretched.Therefore the as reported main coil stretched can be confirmed and this as well as the as analyzed main coil stretched and main coil kinked bent will be assigned procedural factors as these issues appear to be associated with a product that met stryker design and manufacturing specifications and was used in accordance with the dfu but performance was limited due to procedural and/or anatomical factors during use.
 
Event or Problem Description
It was reported that during the procedure the subject coil was noted to be stretched and had prematurely detached during use.The physician replaced with another of the same device and completed the procedure successfully.The patient was stable and no clinical consequences were reported to the patient due to this event.Analysis of the returned device revealed that the subject coil was not prematurely detached as the coil was still intact therefore, based on this information the event is deemed non-reportable and emdr redaction will be filed with an aware date of 27-jul-2020.The event will be re-assessed to reflect the decision change and emdr will be filed accordingly.

Brand Name
TARGET HELICAL NANO 1.5MM X 4CM
Common Device Name
DEVICE, NEUROVASCULAR EMBOLIZATION
Manufacturer (Section D)
STRYKER NEUROVASCULAR CORK
ida industrial estate
model farm road
cork NA
IE  NA
MDR Report Key9936343
Report Number3008881809-2020-00092
Device Sequence Number10938000
Product Code HCG
UDI-Device Identifier04546540698056
UDI-Public04546540698056
Combination Product (Y/N)N
PMA/510(K) Number
K153658
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source health professional
Initial Reporter Occupation Physician
Type of Report Initial,Followup,Followup
Report Date (Section B) 07/29/2020
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date09/01/2022
Device Model NumberM0035431540
Device Catalogue NumberM0035431540
Device Lot Number21713611
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer06/03/2020
Initial Date Received by Manufacturer 03/25/2020
Supplement Date Received by Manufacturer05/13/2020
07/27/2020
Initial Report FDA Received Date04/08/2020
Supplement Report FDA Received Date05/14/2020
07/29/2020
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1
Concomitant Medical Products
and Therapy/Usage Dates
SL1018/SL10 MICROCATHETER (STRYKER)